Please use this identifier to cite or link to this item: http://www.repositorio.ufop.br/jspui/handle/123456789/17142
Title: Ethnomodeling : extending mathematical modeling research in teacher education.
Authors: Desai, Siddhi
Safi, Farshid
Bush, Sarah B.
Wilkerson, Trena
Andreasen, Janet
Orey, Daniel Clark
Keywords: Ethnomathematics
Cultural anthropology
Mathematics education
Issue Date: 2022
Citation: DESAI, S. et al. Ethnomodeling : extending mathematical modeling research in teacher education. Investigations in Mathematics Learning, v. 14, n. 4, p. 305–319, 2022. Disponível em: <https://www.tandfonline.com/doi/full/10.1080/19477503.2022.2139092>. Acesso em: 06 jul. 2023.
Abstract: This article presents a synthesis of existing literature on ethnomodeling and the ways in which it extends mathematical modeling research in mathe- matics teacher education. We also call on the field to consider ways to connect and value culture and content in teaching mathematics. There have been increasing calls for integration of a culturally responsive mathe- matics curriculum. Additionally, mathematics teacher educators and researchers have also emphasized the critical role of deep and meaningful mathematical content within curricular efforts that focus on culture and student identity. In this paper, we present how ethnomodeling connects to and extends current literature to apply mathematical modeling to shift toward culturally relevant and sustaining teaching practices while maintain- ing a focus on deep and meaningful mathematical content. We start by describing the various existing calls, present a synthesis of the literature supporting the components of ethnomodeling, and conclude by proposing a new call to action for the field to deepen existing efforts and plan for actionable steps for using an ethnomodeling approach to impact teacher education programs.
URI: http://www.repositorio.ufop.br/jspui/handle/123456789/17142
metadata.dc.identifier.uri2: https://www.tandfonline.com/doi/full/10.1080/19477503.2022.213909
metadata.dc.identifier.doi: https://doi.org/10.1080/19477503.2022.2139092
ISSN: 2472-7466
Appears in Collections:DEEMA - Artigos publicados em periódicos

Files in This Item:
File Description SizeFormat 
ARTIGO_EthnomedelingExtendingMathematical.pdf
  Restricted Access
1,02 MBAdobe PDFView/Open


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.